MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY
Model Number 3243
Medical Device Problem Codes Entrapment of Device (1212); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Vascular Dissection (3160)
Date of Event 04/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that burr got stuck on lesion and was not retrieved.The target lesion was located in the tortuous right coronary artery (rca) with diffuse disease.A 1.5 mm rotapro was selected for use.During the procedure, the physician made four passes in the middle right coronary artery and on the fifth pass, the burr got dislodged in the lesion.The physician tried using a buddy wire to dislodge and pull but the burr did not move.The physician cut the burr from the advancer and rail the guidezilla over the burr.But it was still not moving.They tried pulling harder and the burr broke at the driveshaft.They were able to wire past the burr and continued to treat the vessel with ballooning.They used an ivus catheter down and used shockwave.After doing so, a hazy or dissected area was noted, which prompted them to stent the rca over the dislodge burr.No complications were reported, and patient was stable throughout the procedure.
 
Event or Problem Description
It was reported that burr got stuck on lesion and was not retrieved.The target lesion was located in the tortuous right coronary artery (rca) with diffuse disease.A 1.5 mm rotapro was selected for use.During the procedure, the physician made four passes in the middle right coronary artery and on the fifth pass, the burr got dislodged in the lesion.The physician tried using a buddy wire to dislodge and pull but the burr did not move.The physician cut the burr from the advancer and rail the guidezilla over the burr.But it was still not moving.They tried pulling harder and the burr broke at the driveshaft.They were able to wire past the burr and continued to treat the vessel with ballooning.They used an ivus catheter down and used shockwave.After doing so, a hazy or dissected area was noted, which prompted them to stent the rca over the dislodge burr.No complications were reported, and patient was stable throughout the procedure.It was further reported that the 85% stenosed target lesion was located in the moderately tortuous and moderately calcified artery.The device was advance in a 16,000rpm set speed and reaches through a normal rpm in an appropriate technique.However, the burr got stuck while advancing and a shockwave was used that causes the dissection.

Brand Name
ROTAPRO
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21875283
Report Number2124215-2025-24786
Device Sequence Number20799575
Product Code MCX
UDI-Device Identifier08714729893363
UDI-Public(01)08714729893363
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3243
Device Catalogue Number3243
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer04/22/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date05/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER GUIDE EXTENSION - GUIDEZILLA; CATHETER GUIDE EXTENSION - GUIDEZILLA; IVUS CATHETER; IVUS CATHETER
Patient SexUnknown